MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY

ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Model Number 25184
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 01/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation into this event is on-going.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported by angiodynamics' clinical specialist: ""angiovac was advanced to lt pa - thrombus removed, cannula pulled back and lost access to pa (in rv).Wire manipulated to rt.Pa and cannula readvanced from rv to left pa.Pressures began to drop but were medically managed.O2 sats were at 100%.Cannula and wire were removed.Ivc filter placed from rt.Groin.Both rt.Femoral vein and rt.Ij lines were pulled and pressured was held.The patient's blood pressure began to drop.Heart rate became non-existant and cpr was started.After several rounds of epi and bicarb patient was declared in aystole.Since the tee probe was still in place anesthesia took a look at the heart and saw effusion surrounding it.The doctor put a long needle into the chest and removed a syringe of blood confirming cardiac tampenade.He then prepped and performed a stenotemy which resulted in the release of fluid from around the heart and the immediate return of normal sinus rhythm and aystole heart rate.Upon evacuation of the blood, a hole was found in the apex of the right ventricle which was repaired with a surgical stitch.Once patient was deemed stable her chest was closed and she was sent to the cvor unit."case completed successfully.It was indicated that the reported device is not available to be returned to the manufacturer for evaluation.

Brand Name
ANGIODYNAMICS / ANGIOVAC
Common Device Name
CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801, ny
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801, ny
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, ma 
6587805
MDR Report Key5768875
Report Number2952363-2016-00002
Device Sequence Number3155976
Product Code DWF
UDI-Device IdentifierH965251840
UDI-PublicH965251840
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091304
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2016
Device Model Number25184
Device Catalogue NumberVTX-3022
Device Lot Number108763
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2016
Supplement Date Received by Manufacturer01/19/2016
Initial Report FDA Received Date07/05/2016
Supplement Report FDA Received Date07/05/2016
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age64 YR
Patient SexFemale